Case Report | Volume: 7, Issue: 1, January, 2017

Penfluridol Induced Extrapyramidal symptoms (EPS): A Case Report

Sereen Rose Thomson Balaji Ommurugan Shalini Adiga Navin Patil Saurish Reddy   

Open Access   

Published:  Jan 31, 2017

DOI: 10.7324/JAPS.2017.70132
Abstract

Penfluridol is a long acting oral antipsychotic agent taken once a week for the treatment of schizophrenia and other psychotic disorders. The weekly dosage regimen of the drug makes it an ideal drug in non-compliant patients, which is commonly seen in 50-75% of psychotic disorder patients. Better compliance may be associated with fewer relapses, better quality of life, fewer crises and less or shorter hospitalizations, leading to lower costs. As a part of pharmacovigilance program of India, we hereby report a case of Penfluridol induced extrapyramidal symptoms in a patient with refractory schizophrenia who developed EPS even at the least possible dose of the drug. Relevant data was collected from case record as per Central Drug Standard Control Organisation form and causality, severity and preventability assessment was done as per Naranjo’s, Hartwigs and Schumock and Thornton scales respectively.


Keyword:     Typical antipsychotics extrapyramidal symptoms adverse drug reaction refractory schizophrenia.


Citation:

Thomson SR, Ommurugan B, Adiga S, Patil N, Reddy S. Penfluridol Induced Extrapyramidal symptoms (EPS): A Case Report. J App Pharm Sci, 2017; 7 (01): 214-216.

Copyright:The Author(s). This is an open access article distributed under the Creative Commons Attribution Non-Commercial License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

HTML Full Text

Reference

Article Metrics

321 Absract views 8 PDF Downloads 329 Total views

   Abstract      Pdf Download

Related Search

By author names

Citiaion Alert By Google Scholar

Name Required
Email Required Invalid Email Address

Comment required